Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Left cells and constructible representations


Author: Meinolf Geck
Journal: Represent. Theory 9 (2005), 385-416
MSC (2000): Primary 20C08
DOI: https://doi.org/10.1090/S1088-4165-05-00245-1
Published electronically: May 2, 2005
Erratum: Represent. Theory 11 (2007), 272-273
MathSciNet review: 2133765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the partition of a finite Coxeter group $W$ into left cells with respect to a weight function $L$. In the equal parameter case, Lusztig has shown that the representations carried by the left cells are precisely the so-called constructible ones. We show that this holds for general $L$, assuming that the conjectural properties (P1)-(P15) in Lusztig's book on Hecke algebras with unequal parameters hold for $W,L$. Our proofs use the idea (Gyoja, Rouquier) that left cell representations are projective in the sense of modular representation theory. This also gives partly new proofs for Lusztig's result in the equal parameter case.


References [Enhancements On Off] (What's this?)

  • 1. D. ALVIS, The left cells of the Coxeter group of type $H_4$, J. Algebra 107 (1987), 160-168. MR 0883878 (88d:20014)
  • 2. D. ALVIS AND G. LUSZTIG, The representations and generic degrees of the Hecke algebra of type ${H}_4$, J. Reine Angew. Math. 336 (1982), 201-212; corrections, ibid. 449 (1994), 217-218. MR 0671329 (84a:20013); MR 1268587 (95a:20005)
  • 3. S. ARIKI, On the decomposition numbers of the Hecke algebra of $G(m,1,n)$, J. Math. Kyoto Univ. 36 (1996), 789-808. MR 1443748 (98h:20012)
  • 4. S. ARIKI, Robinson-Schensted correspondence and left cells. Combinatorial methods in representation theory (Kyoto, 1998), 1-20, Adv. Stud. Pure Math., 28, Kinokuniya, Tokyo, 2000. MR 1855588 (2002i:20003)
  • 5. D. BARBASCH AND D. VOGAN, Primitive ideals and orbital integrals in complex exceptional groups, J. Algebra 80 (1983), 350-382. MR 0691809 (84h:22038)
  • 6. C. BONNAFÉ AND L. IANCU, Left cells in type $B_n$ with unequal parameters, Represent. Theory 7 (2003), 587-609. MR 2017068 (2004j:20007)
  • 7. M. BROUÉ AND S. KIM, Familles de caractères des algèbres de Hecke cyclotomiques, Advances in Math. 172 (2002), 53-136. MR 1943901 (2003j:20006)
  • 8. R. DIPPER, G. D. JAMES AND G. E. MURPHY, Hecke algebras of type $B_n$at roots of unity, Proc. London Math. Soc. 70 (1995), 505-528. MR 1317512 (96b:20004)
  • 9. M. GECK, On the representation theory of Iwahori-Hecke algebras of extended finite Weyl groups. Represent. Theory 4 (2000), 370-397 (electronic). MR 1780716 (2002d:20006)
  • 10. M. GECK, Constructible characters, leading coefficients and left cells for finite Coxeter groups with unequal parameters, Represent. Theory 6 (2002), 1-30 (electronic). MR 1915085 (2003d:20009)
  • 11. M. GECK, On the induction of Kazhdan-Lusztig cells, Bull. London Math. Soc. 35 (2003), 608-614. MR 1989489 (2004d:20003)
  • 12. M. GECK, Computing Kazhdan-Lusztig cells for unequal parameters, J. Algebra 281 (2004), 342-365; MR 2091976
  • 13. M. GECK, G. HISS, F. L¨UBECK, G. MALLE, AND G. PFEIFFER, CHEVIE--A system for computing and processing generic character tables, Appl. Algebra Engrg. Comm. Comput. 7 (1996), 175-210; electronically available at http://www.math.rwth-aachen.de/$\sim$CHEVIE MR 1486215 (99m:20017)
  • 14. M. GECK AND G. PFEIFFER, Characters of finite Coxeter groups and Iwahori-Hecke algebras, London Math. Soc. Monographs, New Series 21, Oxford University Press, 2000. MR 1778802 (2002k:20017)
  • 15. M. GECK AND R. ROUQUIER, Centers and simple modules for Iwahori-Hecke algebras, Finite reductive groups, related structures and representations (M. Cabanes, ed.), Progress in Math. 141, Birkhäuser, Boston, 1997, pp. 251-272. MR 1429875 (98c:20013)
  • 16. M. GECK AND R. ROUQUIER, Filtrations on projective modules for Iwahori-Hecke algebras, Modular representation theory of finite groups (M. J. Collins, B. J. Parshall and L. L. Scott, eds.), Walter de Gruyter, Berlin, 2001, pp. 211-221. MR 1889346 (2002m:20009)
  • 17. A. GYOJA, Cells and modular representations of Hecke algebras, Osaka J. Math. 33 (1996), 307-341. MR 1416051 (97k:20018)
  • 18. J. C. JANTZEN, Lectures on quantum groups, Graduate Studies in Mathematics, vol. 6, Amer. Math. Soc., Providence, RI, 1996. MR 1359532 (96m:17029)
  • 19. D. KAZHDAN AND G. LUSZTIG, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 0560412 (81j:20066)
  • 20. B. LECLERC AND H. MIYACHI, Constructible characters and canonical bases, J. Algebra 277 (2004), 298-317. MR 2059632
  • 21. G. LUSZTIG, Representations of finite Chevalley groups, CBMS Regional Conference Series in Mathematics, vol. 39, Amer. Math. Soc., Providence, RI, 1977. MR 0518617 (80f:20045)
  • 22. G. LUSZTIG, On a theorem of Benson and Curtis, J. Algebra 71 (1981), 490-498. MR 0630610 (83a:20053)
  • 23. G. LUSZTIG, A class of irreducible representations of a finite Weyl group II, Nederl. Akad. Wetensch. Indag. Math. 44 (1982), 219-226. MR 0662657 (83h:20018)
  • 24. G. LUSZTIG, Characters of reductive groups over a finite field, Annals Math. Studies 107, Princeton University Press, 1984. MR 0742472 (86j:20038)
  • 25. G. LUSZTIG, Sur les cellules gauches des groupes de Weyl, C. R. Acad. Sci. Paris 302 (1986), 5-8. MR 0827096 (87e:20089)
  • 26. G. LUSZTIG, Leading coefficients of character values of Hecke algebras, Proc. Symp. Pure Math. 47, Amer. Math. Soc., Providence, RI, 1987, pp. 235-262. MR 0933415 (89b:20087)
  • 27. G. LUSZTIG, Hecke algebras with unequal parameters, CRM Monographs Ser. 18, Amer. Math. Soc., Providence, RI, 2003. MR 1974442 (2004k:20011)
  • 28. G. MALLE AND R. ROUQUIER, Familles de caractères de groupes de réflexions complexes, Represent. Theory 7 (2003), 610-640 (electronic). MR 2017069 (2004j:20009)
  • 29. Y. ROICHMAN, Induction and restriction of Kazhdan-Lusztig cells, Advances in Math. 134 (1998), 384-398. MR 1617785 (99c:20051)
  • 30. R. ROUQUIER, Familles et blocs d'algèbres de Hecke, C. R. Acad. Sci. Paris, Sér. I, 329 (1999), 1037-1042. MR 1735880 (2001f:20012)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C08

Retrieve articles in all journals with MSC (2000): 20C08


Additional Information

Meinolf Geck
Affiliation: Institut Girard Desargues, bat. Jean Braconnier, Université Lyon 1, 21 av Claude Bernard, F–69622 Villeurbanne Cedex, France
Email: geck@igd.univ-lyon1.fr

DOI: https://doi.org/10.1090/S1088-4165-05-00245-1
Received by editor(s): May 10, 2004
Received by editor(s) in revised form: March 26, 2005
Published electronically: May 2, 2005
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society